Skip to content

Intracranial haemorrhage associated with ingestion of 'ecstasy'.

J C Hughes, M McCabe, R J Evans

Archives of emergency medicine December 1993 DOI: 10.1136/emj.10.4.372 (opens in new tab)

Study at a glance

AI-extracted from the abstract
Characteristics Case study Case report Peer reviewed
Sample size 1
Population A patient with intracranial haemorrhage after suspected ingestion of 'Ecstasy' (MDMA)
Topics MDMA
Key findings The authors present a case of intracranial haemorrhage thought to be associated with ingestion of 'Ecstasy' (MDMA). They argue that drug analysis is important in cases involving illicit drug use, implying that assumptions about the substance ingested should be verified by testing.

Abstract

A case of a patient with intracranial haemorrhage thought to have been associated with ingestion of 'Ecstasy' [3-4 methylenedioxymethamphetamine (MDMA)] is presented. The case illustrates the importance of drug analysis in cases involving illicit drug use.

Comparable studies

Other case reports and case series on MDMA, most cited first.

Study Year Design Participants
'Eve' and 'Ecstasy'. A report of five deaths associated with the use of MDEA and MDMA Individuals whose deaths were associated with MDMA or MDEA use 1987 Case series n = 5
Pathology of deaths associated with "ecstasy" and "eve" misuse. Young white men aged 20 to 25 who died after using ring-substituted amphetamines (MDMA... 1996 Case series n = 7
'Eve' and 'Ecstasy' Individuals who died after using MDMA or MDEA 1987 Case series n = 5
A Method of Conducting Therapeutic Sessions with MDMA Clients with clear therapeutic purpose, excluding those with serious functional... 1998 Case study n = 2
Diversity of Psychopathology Associated with use of 3,4-Methylenedioxymethamphetamine (‘Ecstasy’) Psychiatric patients presenting between 1990 and 1992 whose symptoms developed in the... 1994 Case series n = 13

Citations in the library

Explore topics